Alert archive / Iowa / Flash Flood Warnings in 2005

Flash Flood Warning 42, NWS Sioux Falls, SD

July 25, 20054 counties in Iowa; Rock County, Minnesota

NWS Sioux Falls, SD issued this flash flood warning at Jul 25, 2005, 1:24 AM CDT for 4 counties in Iowa; Rock County, Minnesota. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 1:24 AM CDT (06:24 UTC)
Expired
Jul 25, 2005, 3:30 AM CDT
In force
2 hr
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Rock County, MN

The radar

The Sioux Falls radar (KFSD), 64 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 2:30 AM CDTFLASH FLOOD2 S Steen, IAWATER OVER NUMEROUS ROADS CONTINUING NEAR THE MINNESOTA STATE LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
2517 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 250626
FFWFSD
IAC119-141-143-167-MNC133-250830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LYON COUNTY IN NORTHWEST IOWA
  OBRIEN COUNTY IN NORTHWEST IOWA
  OSCEOLA COUNTY IN NORTHWEST IOWA
  SIOUX COUNTY IN NORTHWEST IOWA
  SOUTHERN ROCK COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 330 AM CDT

* AT 124 AM CDT...WEATHER SERVICE RADAR INDICATED AN AREA OF 
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. TWO TO FOUR INCHES OF 
RAIN HAS ALREADY FALLEN IN SOME AREAS...WITH ADDITIONAL RAINFALL OF 
1 TO 2 INCHES POSSIBLE THROUGH 300 AM. EMERGENCY MANAGEMENT REPORTED 
FLASH FLOODING NEAR STEEN ALONG THE LYON AND ROCK COUNTY LINE AT 100 
AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 4359 9643 4295 9645 4296 9546 4337 9544

$$

MG
1 follow-up statement
000 
WGUS73 KFSD 250802
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 AM CDT MON JUL 25 2005

IAC119-141-143-167-MNC133-250830-
OSCEOLA IA-LYON IA-SIOUX IA-OBRIEN IA-ROCK MN-
259 AM CDT MON JUL 25 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 330 AM CDT FOR SOUTHERN 
ROCK...OBRIEN...SIOUX...LYON AND OSCEOLA COUNTIES...

AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

RADAR ESTIMATES THAT 2 TO 5 INCHES OF RAIN HAS FALLEN SINCE SUNDAY 
EVENING ACROSS A LARGE PORTION OF THE WARNED AREA. MORE 
THUNDERSTORMS CONTINUE TO DEVELOP WEST OF THIS AREA...AND ARE MOVING 
TO THE EAST. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE 
POSSIBLE IN THE WARNED AREA THROUGH 330 AM CDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS. CAMPERS AND HIKERS 
SHOULD AVOID STREAMS OR CREEKS.

LAT...LON 4359 9643 4295 9645 4296 9546 4337 9544

$$

MG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:20 PM CDT, 9 hours 4 minutes earlier.

Area forecast discussion, Jul 24, 4:20 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT SUN JUL 24 2005

.DISCUSSION...
IN THE NEAR TERM...ATTM A BAND OF SHRA CONTS TO REDEVELOP IN A BAND
FM SW MN...TO ALONG I 90 IN SE SD. THIS IS ASSOCIATED WITH SOME
FAIRLY DECENT H7 CONVERGENCE...BOTH IN SPEED AND DIR...AND COULD BE
FAIRLY PERSISTENT INTO THE EARLY EVENING. THE NAM QPF FCST HAS HAD A
SOUTH BIAS WITH THIS PCPN ALL DAY...BUT WOULD NOT BE BAD IF IT WAS
SHOVED FURTHER NWD. LATER TONIGHT...LIKELY THAT AN MCS WL DEVELOP
SOMEWHERE IN THE SE QUAD OF THE FSD FA. THE H7 WIND FIELD BEGINS TO
SHOW SUBTLE TROFFING OVERNIGHT NEAR I 90 IN FAR SE SD AND SW MN...
WITH A STRONG MID LVL FEED INTO IT FM ERN NEB. THE LOW LVL FEATURES
ARE INTERESTING. SFC BNDRY RMNS STNRY...BUT LOW LVL JET INCREASES TO
OUR S CREATING A LOT OF SPEED CONVERGENCE IN THE AREA OF CONCERN...
COUPLED WITH FAVORABLE H9-H85 MSTR TRANSPORT VECTORS. IN
ADDN...STRONG H85 WAA EXISTS ADDING LIFT. SO THE INGREDIENTS ARE
THERE. ELSEWHERE...WITH THE WINDS OFF THE SFC FM THE SE AND
INSTABILITY ABUNDANT...CANNOT TOTALLY RULE OUT CHCS THRU THE CWFA
LATE. HAVE ALSO CANCELLED HEAT ADVISORY EARLY. HUMIDITY STILL THERE
IN NORTHWEST IOWA...BUT LIMITED MIXING KEPT TEMPERATURES JUST COOL
ENOUGH TO KEEP HEAT INDICES FROM BREAKING THE 105 THRESHOLD. A
COUPLE OF THE AWOS SITES WITH CORN-AIDED DEWPOINTS WILL STILL PUSH
CRITERIA DURING THE LATE AFTERNOON...BUT NOT WIDESPREAD ENOUGH TO
WARRANT HANGING ONTO THE ADVISORY.

MAIN PRECIP AREA FROM OVERNIGHT WILL EXIT EASTERN CWA BY MID MORNING
MONDAY...THEN EXPECT A BREAK FOR A FEW HOURS BEFORE PRECIP CHANCES
REGENERATE ALONG/BEHIND THE COLD FRONT AS IT PUSHES INTO THE
NORTHERN CWA IN THE AFTERNOON. COULD SEE SOME SEVERE STORMS LONG
THE FRONT IN THE AFTERNOON/EVENING...THEN THINK GREATER THREAT
SHIFTS TO POTENTIAL FOR HEAVY RAINS WITH THUNDERSTORMS FOCUSING
ALONG THE FRONT IN THE SOUTHERN CWA MONDAY NIGHT. MAIN QUESTION IS
WHERE EXACTLY THE HEAVIEST RAIN WILL SET UP...AND 12Z NAM AND GFS
INDICATE IT MAY BE JUST SOUTH OF THE CWA...BUT CLOSE ENOUGH TO
WARRANT KEEPING HEAVY RAIN WORDING IN THE FORECAST FOR MONDAY NIGHT.
OTHER FOCUS AS THE FRONT PUSHES THROUGH IS POSSIBILITY OF...OR
DEGREE TO WHICH...TEMPS MAY COOL IN NORTHERN CWA AFTER THE FRONT
PASSES. VERY STRONG 850MB TEMPERATURE GRADIENT PUSHING INTO THE
NORTHERN CWA IN THE AFTERNOON...AND EVEN WITH INCREASED MIXING
BEHIND THE FRONT...THINK THERE IS A POTENTIAL FOR SOME COOLING...
AND HAVE INDICATED THIS IN THE HOURLY TEMPERATURE GRIDS.

NAM AND GFS SIMILAR TODAY IN PUSHING THE SURFACE FRONT WELL SOUTH
INTO THE CENTRAL PLAINS ON TUESDAY...WHICH COULD DRY US OUT A LITTLE
FASTER THAN PREVIOUSLY INDICATED.  WILL HANG ONTO SOME LINGERING
LIKELY POPS IN THE FAR SOUTHERN COUNTIES INTO TUESDAY MORNING...
TAPERING TO JUST A SLIGHT CHANCE NORTH OF I-90. WITH LOWER LEVELS
COOLING AND DRYING OUT SOME BEHIND THE FRONT...LITTLE IF ANY
INSTABILITY INDICATED ACROSS THE AREA...SO WILL CONTINUE WITH
MENTION OF MAINLY SHOWERS AND JUST AN ISOLATED THUNDER THREAT ON
TUESDAY.

MONDAY NIGHT THROUGH WEDNESDAY WILL SEE COOLEST TEMPS WE HAVE HAD
AROUND HERE SINCE EARLY JULY...WITH LOWS IN THE MID 50S NORTH TO
NEAR 60 SOUTH...AND HIGHS IN THE LOWER TO MID 70S TUESDAY AND UPPER
70S-LOWER80S WEDNESDAY. SHOULD BE A NICE RELIEF FOR THOSE THAT HAVE
SUFFERED THROUGH THE VERY HOT AND HUMID CONDITIONS OF THE PAST FEW
DAYS.

IN THE LONGER RANGE...BROAD UPPER LEVEL TROUGH HANGS OUT OVER GREAT
LAKES REGION THROUGH WEDNESDAY NIGHT...WITH FLOW BECOMING A LITTLE
MORE ZONAL THURSDAY THROUGH FRIDAY NIGHT. ANOTHER TROUGH PUSHES
SOUTHEAST TOWARD THE GREAT LAKES ON SATURDAY...ALLOWING WEAK RIDGING
TO BUILD BACK OVER THE ROCKIES...WITH BROAD RIDGE EXPANDING EAST
INTO THE PLAINS FOR THE LATTER HALF OF THE WEEKEND. WITH DIGGING
TROUGH EARLY IN THE WEEKEND...00Z GFS SHOWS A WEAK SURFACE FRONT
PUSHING THROUGH THE CWA...A SOLUTION WHICH IS SUPPORTED BY CANADIAN
MODEL AS WELL. AT THIS POINT...LOOKS AS THOUGH BEST DYNAMIC SUPPORT
FOR PRECIPITATION WILL BE NORTHEAST OF OUR CWA...SO WILL LEAVE THE
EXTENDED RANGE DRY FOR NOW.  COOLER TEMPERATURES LOOK TO LINGER
THROUGH THURSDAY...ESPECIALLY IN THE EAST WHERE 850MB TEMPS REMAIN
BELOW +15C...SO WILL KEEP TEMPS AROUND 80 EAST...AND WARM INTO THE
MID 80S IN THE WEST ON THURSDAY. WARMER AIR PUSHES BACK ACROSS THE
AREA FRIDAY BETWEEN DEPARTING SURFACE HIGH AND APPROACHING BOUNDARY
SLATED FOR SATURDAY...BRINGING TEMPERATURES BACK TO...OR JUST A
COUPLE OF DEGREES ABOVE NORMAL FOR FRIDAY AND SATURDAY. A LITTLE
COOLER AGAIN ON SUNDAY BEHIND THE FRONT...BUT ALL IN ALL PRETTY
SEASONABLE AND DRY CONDITIONS EXPECTED THROUGH THE EXTENDED RANGE.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 MJF/JH
Hazardous weather outlook, Jul 24, 11:23 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 AM CDT SUN JUL 24 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1123 AM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
MAINLY ALONG AND SOUTH OF A MCCOOK COUNTY SOUTH DAKOTA TO NEAR
WINDOM MINNESOTA LINE. IN ADDITION...A COMPLEX OF THUNDERSTORMS
MAY DEVELOP AFTER MIDNIGHT IN THIS SAME AREA. THE PRIMARY THREAT
THIS AFTERNOON AND AFTER MIDNIGHT WILL BE LOCAL DOWNBURST
THUNDERSTORM WINDS OF 60 TO 70 MPH WINDS. ANY HAIL SHOULD STAY AT
THE SIZE OF A QUARTER OR LESS.

FLOODING...
THUNDERSTORMS THIS AFTERNOON...BUT MORE PROBABLE AFTER MIDNIGHT
TONIGHT COULD PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.
AS IN THE SLIGHT RISK AREA...THE HEAVY RAIN POTENTIAL EXISTS
ALONG AND SOUTH OF A MCCOOK COUNTY SOUTH DAKOTA TO WINDOM
MINNESOTA LINE.

EXCESSIVE TEMPERATURES...
A COMBINATION OF HIGH HUMIDITY AND VERY WARM TEMPERATURES WILL
ALLOW HEAT INDICES TO CLIMB TO NEAR 110 AGAIN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONT WILL REMAIN NEAR THE MISSOURI RIVER INTO MONDAY...AHEAD
OF A STRONGER COLD FRONT MONDAY NIGHT. THESE FRONTS SHOULD SERVE
AS A FOCUS FOR THUNDERSTORMS ON MONDAY AFTERNOON AND NIGHT. AT
THIS TIME...THE MAIN THREAT FROM ANY OF THESE THUNDERSTORMS
APPEARS TO BE HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FROM 2 PM TO 6 PM THIS
AFTERNOON AND AGAIN FROM ABOUT MIDNIGHT TO 6 AM TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 24, 8:26 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT SUN JUL 24 2005

IAZ003-012>014-020>022-031-032-NEZ013-014-SDZ068>071-250200-
BON HOMME-BUENA VISTA IA-CHEROKEE IA-CLAY-CLAY IA-DAKOTA NE-
DICKINSON IA-DIXON NE-IDA IA-OBRIEN IA-PLYMOUTH IA-SIOUX IA-UNION-
WOODBURY IA-YANKTON-
826 PM CDT SUN JUL 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 672 HAS BEEN CANCELLED...

THE THREAT OF SEVERE WEATHER HAS DIMINISHED FOR EARLY TONIGHT IN
NORTHWEST IOWA...FAR SOUTHEAST SOUTH DAKOTA...AND FAR NORTHEAST
NEBRASKA. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN
CANCELLED.

HOWEVER...SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP BY MIDNIGHT
OR AFTER...AND A SEVERE STORM WILL BE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINS.

RSR
Local storm report, Jul 25, 12:27 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1227 AM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     6 E DOON                43.28N 96.11W
07/25/2005  70 MPH           LYON               IA   TRAINED SPOTTER

&&

KWEISSER
Local storm report, Jul 25, 12:38 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1238 AM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     TSTM WND GST     3 SE MATLOCK            43.21N 95.89W
07/25/2005  65 MPH           SIOUX              IA   TRAINED SPOTTER

            LOST ELECTRICITY.

&&

KWEISSER
Local storm report, Jul 25, 1:09 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
109 AM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     SHELDON                 43.18N 95.84W
07/25/2005                   OBRIEN            IA   AMATEUR RADIO

            TREES AND POWER POLES DOWN

&&

KWEISSER
Local storm report, Jul 25, 1:23 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
123 AM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      STEEN                   43.51N 96.26W
07/25/2005                   ROCK               MN   AMATEUR RADIO

            WATER OVER MANY LOCAL HIGHWAYS IN SOUTHERN ROCK COUNTY
            AND NORTHERN LYON COUNTY. HOME IN STEEN ALSO REPORTED A
            POSSIBLE 7 INCHES OF RAIN AND WATER IN BASEMENT.

&&

KWEISSER

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:13 PM CDTSevere Thunderstorm WarningFSDLyon32 min
Jul 24, 11:12 PM CDTFlash Flood WarningFSDLyon2 hr
Jul 25, 12:14 AM CDTSevere Thunderstorm WarningFSDLyon, Sioux47 min
Jul 25, 12:28 AM CDTSevere Thunderstorm WarningFSDO'Brien, Osceola63 min
Jul 25, 12:54 AM CDTSevere Thunderstorm WarningFSDSioux38 min
Jul 25, 1:11 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson49 min
Jul 25, 3:31 PM CDTSevere Thunderstorm WarningFSDCottonwood29 min
Jul 25, 3:41 PM CDTFlash Flood WarningFSDCottonwood, Murray, Pipestone3 hr
Jul 25, 3:59 PM CDTSevere Thunderstorm WarningFSDCottonwood31 min

Nearby

Flash Flood Warnings in Iowa, 2005Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.